Alert archive / Tennessee / Wind Advisories in 2014

Wind Advisory 3, NWS Nashville, TN

January 27, 201427 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Jan 27, 2014, 12:50 AM CST for 27 counties in Tennessee. It took effect at Jan 27, 2014, 2:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2014, 12:50 AM CST (06:50 UTC)
In effect from
Jan 27, 2014, 2:00 AM CST
Expired
Jan 27, 2014, 10:00 AM CST
In force
8 hr
Issued by
NWS Nashville, TN
All 27 counties

Bedford County, TN, Benton County, TN, Cheatham County, TN, Clay County, TN, Davidson County, TN, Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2101 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WWUS74 KOHX 270650
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 AM CST MON JAN 27 2014

...STRONG NORTH WINDS HEADING FOR THE MID STATE...

.AN ARCTIC COLD FRONT WILL MOVE THROUGH THE MID STATE OVERNIGHT.
STRONG NORTH WINDS WILL DEVELOP WITH ITS PASSAGE...USHERING IN
ARCTIC AIR. THE GUSTY NORTH WINDS WILL CONTINUE THROUGH MID TO
LATE MORNING BEFORE DIMINISHING.

TNZ005>010-022>031-056>062-075-093>095-271600-
/O.NEW.KOHX.WI.Y.0003.140127T0800Z-140127T1600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
BEDFORD-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...SHELBYVILLE...WAYNESBORO...LAWRENCEBURG...PULASKI
1250 AM CST MON JAN 27 2014

...WIND ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. 

* TIMING...FROM 2 AM THIS MORNING THROUGH 10 AM IN THE MORNING.

* WINDS...NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OUTDOOR ITEMS WILL
  BE VULNERABLE TO THE WIND AND SHOULD BE SECURED PROPERLY. IN
  ADDITION...CAUTION SHOULD BE USED WHEN WORKING ON ELEVATED
  SURFACES EXPOSED TO THE WIND. TRAVEL ON EAST TO WEST HIGHWAYS
  MAY BE HAZARDOUS BECAUSE OF CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
BOYD/BOUCHER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 26, 11:25 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jan 26, 11:25 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 PM CST SUN JAN 26 2014

.AVIATION...
A FAST APPROACHING COLD FRONT WILL MOVE THROUGH THE MID-STATE
WITHIN THE NEXT FEW HOURS...WITH UPSTREAM SURFACE OBS INDICATING
STRONG NORTH-NORTHWEST WIND GUSTS AS THE FRONT PASSES. SOME
REPORTS OF GUSTS GREATER THAN 40KTS HAVE BEEN SEEN...BUT
WIDESPREAD GUSTS TO NEAR 30KTS ARE MORE COMMON. MODELS INDICATE
LOW LEVEL WINDS DIMINISH AS THEY APPROACH THE AREA...BUT HAVE
INCREASED THE SUSTAINED WIND AND GUST SPEED FROM PREVIOUS
FORECASTS. A FEW FLURRIES OR A BRIEF LIGHT SNOW SHOWER MAY STILL
BE POSSIBLE AT CSV AFTER 10Z...BUT AM NOT EXPECTING ANY IMPACTS TO
VIS OR CIGS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM MIDNIGHT MONDAY NIGHT TO NOON CST
TUESDAY FOR TNZ005>011-022>034-056>066-075-077>080-093>095.

&&

05
Hazardous weather outlook, Jan 26, 3:55 PM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
355 PM CST SUN JAN 26 2014

TNZ005>011-022>034-056>066-075-077>080-093>095-271100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
355 PM CST SUN JAN 26 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO
NOON CST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AS STRONG CANADIAN HIGH PRESSURE BUILDS ACROSS THE MID STATE
TUESDAY AND WEDNESDAY...UNSEASONABLY COLD TEMPERATURES ARE
EXPECTED...WITH HIGHS IN THE TEENS AND TWENTIES AND LOWS IN
THE SINGLE DIGITS TO AROUND ZERO. THESE TEMPERATURES ALONG WITH
EXPECTED WIND SPEEDS OF 10-20 MPH...WOULD RESULT IN SUB-ZERO
WIND CHILL VALUES...MAINLY IN THE MINUS 5 TO MINUS 10 DEGREE
RANGE...ESPECIALLY DURING THE OVERNIGHT HOURS ON MONDAY NIGHT
THROUGH NOON ON TUESDAY.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

31

Nearby

Wind Advisories in Tennessee, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.